MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 RM LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTR, CEMENT, METAL/POLY

SMITH & NEPHEW, INC. JUNI OX FB FEM SZ 4 RM LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTR, CEMENT, METAL/POLY
Model Number 71422354
Health Effect - Clinical Codes Arthritis (1723); Muscular Rigidity (1968); Joint Laxity (4526)
Date of Event 03/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a right tka performed on (b)(6) 2015 due to osteoarthritis, the patient experienced instability, stiffness and a progression of the arthritis.This was addressed via revision surgery on (b)(6) 2018 and all components were explanted without details of which component failed (if any).This information was provided by the (b)(6), as part of a retrospective data collection of patients who underwent a revision surgery of journey uni prothesis.As such, no further information will be available.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it was reported in the national joint registry from the united kingdom that after a right total knee arthroplasty the patient experienced instability, stiffness, and a progression of the arthritis.This would not be a component failure but instead would be a progression/worsening of the disease arthritis.This was addressed with a revision surgery.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that loosening, dislocation, subluxation, excessive rotation, flexion contracture, decreased range of motion, lengthening or shortening of the leg, looseness of components, unusual stress concentrations and extraneous bone can occur has been identified as a possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing issue, joint laxity, patient condition, postoperative care or wear.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
JUNI OX FB FEM SZ 4 RM LL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTR, CEMENT, METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15354101
Report Number1020279-2022-03942
Device Sequence Number5293293
Product Code HSX
UDI-Device Identifier03596010627407
UDI-Public03596010627407
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K073175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model Number71422354
Device Catalogue Number71422354
Device Lot Number14JM08790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date09/04/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71422255 JOURNEY UNI TIBINRT S3-4RM/LL8MM.; 71422433 JRNY UNI TIBIAL BASE RM/LL SZ 3.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale